It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Neurontin Withdrawal hell!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-29-2014, 03:21 PM   #1
    Halls
    Senior Veteran
    (female)
     
    Halls's Avatar
     
    Join Date: Jan 2004
    Location: Texas
    Posts: 782
    Halls HB User
    Neurontin Withdrawal hell!

    Hi there. I was taking 3600 mgs of Neurontin for chronic pain and started to have extreme shaking and anxiety on it. I quit taking it and went into pretty bad withdrawal. My doctor put me back on it to wean off to I wouldn't have withdrawal, but half way the through the weaning process I started to feel withdrawal again. My symptoms are anxiety, depression, agitation, crying and loud sounds bothering me. Last Thursday I got tired of this and the Neurologist said I could just quit. I was miserable tapering off it so might as well just get the withdrawal over with.

    Needless to say it will be a week on Thursday and I am depressed, crying, anxiety, agitation, etc.... I started taking a multi vitamin, some B vitamins, etc....to hopefully help. I feel like the Neurontin sucked every good vitamin out of me.

    My doctor put me on Klonopin to help with the anxiety while I am going through withdrawal. It is helping a bit. The anxiety is extreme and with that it is much more tolerable. But nothing helps the sadness. I am a Christian so I pray a lot and I do feel comfort in my faith.

    For those that have gone through this, or anything close to it. Do you know how long the withdrawal lasts? I can handle a couple weeks. I am just hoping no more than that.

    Thanks.

     
    Sponsors Lightbulb
       
    Old 10-02-2014, 03:50 AM   #2
    gmak
    Senior Veteran
    (female)
     
    Join Date: Oct 2012
    Location: USA
    Posts: 2,649
    gmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB User
    Re: Neurontin Withdrawal hell!

    Quote:
    Originally Posted by Halls View Post
    Hi there. I was taking 3600 mgs of Neurontin for chronic pain and started to have extreme shaking and anxiety on it. I quit taking it and went into pretty bad withdrawal. My doctor put me back on it to wean off to I wouldn't have withdrawal, but half way the through the weaning process I started to feel withdrawal again. My symptoms are anxiety, depression, agitation, crying and loud sounds bothering me. Last Thursday I got tired of this and the Neurologist said I could just quit. I was miserable tapering off it so might as well just get the withdrawal over with.
    Needless to say it will be a week on Thursday and I am depressed, crying, anxiety, agitation, etc.... I started taking a multi vitamin, some B vitamins, etc....to hopefully help. I feel like the Neurontin sucked every good vitamin out of me.
    My doctor put me on Klonopin to help with the anxiety while I am going through withdrawal. It is helping a bit. The anxiety is extreme and with that it is much more tolerable. But nothing helps the sadness. I am a Christian so I pray a lot and I do feel comfort in my faith.
    For those that have gone through this, or anything close to it. Do you know how long the withdrawal lasts? I can handle a couple weeks. I am just hoping no more than that.
    Thanks.

    Hi Halls, Oh my goodness! I truly am so sorry! I didnt see your thread until now. Is it possible to try a different adjunct med like cymbalta,lyrica, topomax? What about the pain, how are you doing now? You poor baby, its makes me so sad to hear its making you feel sadness & anxiety. Medicines like klonopin or valium help anxiety for me but they also make me feel sad as a side effect. Im so sorry tapering wasnt an option, sometimes clonidine is given during withdrawal to lessen the symptoms, have you called the dr back to let him know how things are going & to see if theres anymore he can do to help? I hope that theres something else he can give you to help! I saw lots of good suggestions about vitamins, supplements, otc products & things that can help at home in What to do when waiting for a good pm dr & the intractable pain survival handbook by dr forest tennant . Im a christian too & praying for you!

     
    Old 10-09-2014, 05:16 PM   #3
    selena64
    Junior Member
    (female)
     
    selena64's Avatar
     
    Join Date: Sep 2014
    Location: Syracuse,N.Y. U.S.A.
    Posts: 11
    selena64 HB User
    Thumbs up Re: Neurontin Withdrawal hell!

    Dear Friend, I had to take two full years to gradually cut a

    narcotic.I know that is longer than most could stand but I worked as a
    nurse and knew it was the only way tolerable for me.
    The klonopin the Dr. gave will help you.You are on a high dosage of
    your medicine so keep in touch with your DR.I wish you the best.
    it will get better.


    selena 64

     
    Old 10-14-2014, 12:38 PM   #4
    Shoreline
    Senior Veteran
    (male)
     
    Join Date: Jun 2003
    Posts: 3,519
    Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
    Re: Neurontin Withdrawal hell!

    Wow, I didn't know Neurontin was that bad and certainly was never warned when I was prescribed Neurontin 12 years ago. I stopped taking it cold turkey when my doc tried increasing from 1200 to 1800mgs, I had only taken it for 2 or 3 months though. I was just way too sedated so I stopped and didn't experience any ill effects. Presently my daughter is taking it as an adjunct mood stabilizer and she has been on it a year. It seems it has the exact opposite effect of mood stabilizing when you stop it abruptly. I really think its wrong how it is passed out like its nothing and has no risks. If it works for nerve pain or whatever issue your taking it for, you have the weigh the benefit Vs the side effects and risk. I do appreciate you sharing your story as I was never told about any dependency issues and I am sure my daughter wasn't either.

    Generally when I think of withdrawal I think of the physical stuff, vomiting, restless leg, skin crawling, hot and cold flashes, sweating and all that mess. I have experienced some of the strange unexplainable psych and emotional stuff stopping anti depressants and Ultram which actually seemed to take longer for things to return to normal. By longer I mean, physical opiate withdrawal is done in 10 o 14 days where the psych and emotional withdrawal symptoms lingered for 3-4 weeks when I stopped antiD's and Ultram which has antiD properties. It does get better but if you need to slow the taper down you should talk to your doc. If the negative effects that caused you to want to stop have diminished you can take your time tapering off. No shame in needing more time as long as continuing on it is tolerable to you.
    Take care and keep us posted, Dave

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:08 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!